MAUDE Adverse Event Report: C.R. Bard Inc. (Covington) -1018233 PureWick Flex Female External Catheter

C.R. Bard Inc. (Covington) -1018233 PureWick Flex Female External Catheter
Catalog Number PWFXH30
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Blister (4537)
Date of Event 08/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that they circling back on another injury related to the purewick female external catheter disconnecting from the tubing, which resulted in a blister on the patient abdomen.When they discussed that, they emphasized the importance of connecting the device to suction before applying that to the patient.That appeared that staff would benefit from reeducation on the proper application process.They wanted to share that information and pass that along for continued education planning.Per additional information received via email on 25aug2026 stated that there was a third incident that was reported last week.No physical samples available they did not had lot and serial number of the purewick flex or suction tubing age (b)(6), white, female, 125 lbs (weight), 5 ' (height) i cannot provide birthday or name patient sustained a blood blister, area was treated with wound cleanser and a bordered foam dressing by nursing, she was discharged and not seen by wound care team.
 
Event or Problem Description
It was reported that they circling back on another injury related to the purewick female external catheter disconnecting from the tubing, which resulted in a blister on the patient's abdomen.When they discussed that, they emphasized the importance of connecting the device to suction before applying that to the patient.That appeared that staff would benefit from reeducation on the proper application process.They wanted to share that information and pass that along for continued education planning.Per additional information received via email on 25-aug-2026 stated that there was a third incident that was reported last week.No physical samples available.They did not have a lot or serial number of the purewick flex or suction tubing.Patient details are age 89, white, female, 125 lbs, 5 ft tall.I cannot provide birthday or name of patient.The patient sustained a blood blister and the area was treated with wound cleanser and a bordered foam dressing by nursing.She was discharged and not seen by wound care team.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
Our team conducted a thorough review of the reported event to ensure the ongoing safety and performance of the product.Via photo sample analysis, the investigation did not identify any product performance issues that would be prospective to lead to the reported event, as no physical sample was returned.It is unknown if the product met relevant specifications.The product was used for treatment purposes.It is unknown if the product caused the reported failure.Visual evaluation of the returned photo sample appears to show a skin reaction/bruise.No product was seen in the photo, and the investigation was unable to determine if a disconnection occurred without a physical sample.Product labeling, was reviewed for this investigation, and the reported event is included within the labeling as it states: to avoid potential skin injury, never push or pull the purewicktm female external catheter against the skin during placement or removal.Precautions use with caution on users who are agitated, combative or uncooperative and might remove the product.As the lot number is unknown, a dhr is not required.Based on the results of the investigation, no additional action is required at this time.Corrections: d, g udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PureWick Flex Female External Catheter
Common Device Name
PureWick
Manufacturer (Section D)
C.R. Bard Inc. (Covington) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. Bard Inc. (Covington) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
+1(770)784-6100
MDR Report Key50499332
Report Number1018233-2026-05622
Device Sequence Number18499669
Product Code NZU
UDI-Device Identifier00801741226984
UDI-Public(01)00801741226984
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberPWFXH30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/28/2026
Supplement Report FDA Received Date09/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age89 YR
Patient SexFemale
Patient Weight125 LB
Patient RaceWhite